MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 7210707
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during use instruments inside the patient in a tendon achilles repair, they started with 2.5 drill bit to create a pilot hole in order to screw in anchor suture to the target lesion.When anchor placement insert release the needle from the handle ultrabraid suture was lacerated.And it was unable to stitch the tissues.The procedure was completed with a s+n back-up device.A significant delay was reported, and no other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: the reported device, used in treatment.Was not received for evaluation, thus functional testing could not be completed.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided image confirmed suture was lacerated and broken.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the suture material specifications found a material certification is required with each lot.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed include excessive force causing laceration.No containment or corrective actions are recommended at this time.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Event or Problem Description
It was reported that during use instruments inside the patient in a tendon achilles repair, they started with 2.5 drill bit to create a pilot hole in order to screw in anchor suture to the target lesion.When anchor placement insert release the needle from the handle ultrabraid suture was lacerated.And it was unable to stitch the tissues.The procedure was completed with a s+n back-up device.A delay greater than 30min was reported, and no other complications were reported.

Brand Name
TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12242003
Report Number1219602-2021-01636
Device Sequence Number3962499
Product Code MBI
UDI-Device Identifier03596010532190
UDI-Public03596010532190
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Model Number7210707
Device Catalogue Number7210707
Device Lot Number2068424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown